zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Remarks on subharmonics with minimal periods of Hamiltonian systems. (English) Zbl 0789.58030
Let $p>1$ be an integer, $J = \left({0\atop -I\sb N}{I\sb N\atop 0}\right)$. Consider the problem $$J\dot z = H\sb z(z(t),t),\quad z(0) = z(p\ T),\tag {$1\sb p$}$$ where $z\in \bbfR\sp{2N}$, $H(z,t+T) = H(z,t)$. The authors study the solution of $(1)\sb p$ with minimal periods and make the following assumptions on the Hamiltonian $H$. (i) $H(\cdot,t)$ convex for any $t \in [0,t]$. (ii) There exist constants $a\sb 1 > 0$, $a\sb 2 > 0$ and $1 < \beta < 2$ such that $a\sb 1/\beta \cdot \vert z\vert\sp \beta \leq H(z,t) = a\sb 2/\beta \cdot \vert z\vert\sp \beta$ $\forall z\in \bbfR\sp{2N}$. (iii) If $z = z(t)$ is a periodic function with minimal period $qT$, $q$ rational, and $H\sb z(z(t),t)$ is a periodic function with minimal period $qT$, then $q$ is necessarily an integer. Let $p = p\sb 1\sp{r\sb 1} \dots p\sp{r\sb s}\sb s$, $p\sb 1 < \cdots < p\sb s$ be prime factors of $p$. For an integer $q$, $1 \leq q \leq p$, define $Q\sb q = \min\{L\vert L\vert p, q<L\}$. Define $K\sb q =$ smallest common multiple of $\{j\mid 1 = j=Q\sb q - 1\}: = K'\cdot p\sp{t\sb 1}\sb 1 \cdots p\sp{t\sb s}\sb s$, where $K'$ is relatively prime to $p$ and $t\sb i$, $i = 1,\dots,s$ are uniquely determined by $q$. Then the authors prove the following theorem. Let $H$ satisfy (i)-- (iii). For fixed $q$, $1 \leq q \leq p$, set $Q\sb q$ and $K\sb q = K'\cdot p\sp{t\sb 1}\sb 1\cdots p\sp{t\sb s}\sb s$ as above. If there exists a $t\sb \gamma$, $1 \leq \gamma \leq s$, for some integer $k\geq 1$ such that $a\sb 2/a\sb 1 < (2Q\sb q/k(k+1))\sp{\beta/2}$ and $kt\sb \gamma N < r\sb \gamma$, then $(1)\sb p$ admits at least $2kN$ distinct solutions with possible minimal periods $2\pi p/\ell$, $1 \leq \ell \leq q$ and $\ell\mid p$.

58E30Variational principles on infinite-dimensional spaces
37J99Finite-dimensional Hamiltonian, Lagrangian, contact, and nonholonomic systems
34C25Periodic solutions of ODE
Full Text: DOI
[1] Birkhoff, G. D.; Lewis, D. C.: On the periodic motions near a given periodic motion of a dynamical system. Annali mat. Pura appl. 12, 117-133 (1933) · Zbl 0007.37104
[2] Moser, J.: Proof of a generalized fixed point theorem due to G.D. Birkhoff. Lecture notes in mathematics 597 (1977) · Zbl 0358.58009
[3] Clarke, F.; Ekeland, I.: Nonlinear oscillations and boundary value problems for Hamiltonian systems. Archs ration. Mech. analysis 78, 315-333 (1982) · Zbl 0514.34032
[4] Robinowitz, P. H.: On subharmonic solutions of Hamiltonian systems. Communs pure appl. Math. 33, 609-633 (1980) · Zbl 0425.34024
[5] Ekeland, I.; Hofer, H.: Subharmonics for convex nonautonomous Hamiltonian systems. Communs pure appl. Math. 40, 1-36 (1987) · Zbl 0601.58035
[6] Michalek, R.; Tarantello, G.: Subharmonic solutions with prescribed minimal period for nonautonomous Hamiltonian systems. J. diff. Eqns 72, 28-55 (1988) · Zbl 0645.34038
[7] Ekeland, I.; Lasry, J. M.: On the number of periodic trajectories for a Hamiltonian flow on a convex energy surface. Ann. math. 112, 283-319 (1980) · Zbl 0449.70014
[8] Ekeland, I.; Lasry, J. M.: Sur le nombre de points critiques de froctions invariantes par der groups. CR acad. Sci. Paris serie A 282, 559 (1986)
[9] Liu, J. Q.: A geometrical index for the group zp. Acta math. Sin. 5, 193-196 (1989) · Zbl 0686.58014
[10] Benci, V.: A geometrical index for the group S1 and some applications to the study of periodic solutions of ODE’s. Communs pure appl. Math. 34, 393-432 (1981) · Zbl 0447.34040
[11] Wang, Z. -Q.: A zp index theory. Acta math. Sin. 6, 18-23 (1990)
[12] Wang, Z. -Q.: A zp borsuk-Ulam theorem. Chinese bull. Sci. 34, 1153-1157 (1989) · Zbl 0685.55003
[13] Wang, Z. -Q.: Multiple periodic solutions for a class of nonlinear wave equations. Acta math. Sin. 5, 197-213 (1989) · Zbl 0704.35001
[14] Benci, V.; Fortunato, D.: Subharmonic solutions of prescribed minimal period for nonautonomous differential equations. (1986) · Zbl 0663.70028